Optimal Design of a Special Class of Curvilinear Bottomed Channel SectionSource: Journal of Hydraulic Engineering:;2007:;Volume ( 133 ):;issue: 005Author:Bhagu R. Chahar
DOI: 10.1061/(ASCE)0733-9429(2007)133:5(571)Publisher: American Society of Civil Engineers
Abstract: Section elements of a new class of curvilinear bottomed channel whose boundary maps along a circle onto the hodograph plane have been investigated in the study. The perimeter of this type of channel always lies between an ellipse and a parabola of the same top width and flow depth. Presented herein are optimal section properties from least area and minimum seepage loss point of view for the curved channel section. The study also addresses the constraints on the channel dimensions and the velocity of flow. A nondimensional parameter approach has been used to simplify the analysis. Design procedures for different cases have been presented to demonstrate the simplicity of the method.
|
Collections
Show full item record
contributor author | Bhagu R. Chahar | |
date accessioned | 2017-05-08T20:45:49Z | |
date available | 2017-05-08T20:45:49Z | |
date copyright | May 2007 | |
date issued | 2007 | |
identifier other | %28asce%290733-9429%282007%29133%3A5%28571%29.pdf | |
identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/26303 | |
description abstract | Section elements of a new class of curvilinear bottomed channel whose boundary maps along a circle onto the hodograph plane have been investigated in the study. The perimeter of this type of channel always lies between an ellipse and a parabola of the same top width and flow depth. Presented herein are optimal section properties from least area and minimum seepage loss point of view for the curved channel section. The study also addresses the constraints on the channel dimensions and the velocity of flow. A nondimensional parameter approach has been used to simplify the analysis. Design procedures for different cases have been presented to demonstrate the simplicity of the method. | |
publisher | American Society of Civil Engineers | |
title | Optimal Design of a Special Class of Curvilinear Bottomed Channel Section | |
type | Journal Paper | |
journal volume | 133 | |
journal issue | 5 | |
journal title | Journal of Hydraulic Engineering | |
identifier doi | 10.1061/(ASCE)0733-9429(2007)133:5(571) | |
tree | Journal of Hydraulic Engineering:;2007:;Volume ( 133 ):;issue: 005 | |
contenttype | Fulltext |